Kentucky, 2011Tornadoes and Flash Flooding in Kentucky, April 23 to 24, 2011
April 23 to 24, 2011 · NWS PAH · 14 events in 10 counties and zones
Bands of thunderstorms developed along a surface cold front extending from northern Arkansas northeastward along the Ohio River. Relatively strong diurnal heating occurred south of the front, where mixed-layer cape values increased to around 1500 j/kg.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $2.2 million
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Bands of thunderstorms developed along a surface cold front extending from northern Arkansas northeastward along the Ohio River. Relatively strong diurnal heating occurred south of the front, where mixed-layer cape values increased to around 1500 j/kg. Steep mid-level lapse rates and rather strong deep-layer wind shear promoted a few supercell structures within these bands of storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 23, 3:14 AM CST, 10 hours 15 minutes earlier.
Area forecast discussion, Apr 23, 3:14 AM CST, 10 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
414 AM CDT SAT APR 23 2011
.DISCUSSION...
WILL NEED TO BR BRIEF TO DUE TO ONGOING CONDITIONS. IN A
NUTSHELL...LOOKS LIKE A VERY WET PATTERN TO CONTINUE RIGHT
THROUGH WED ALONG MUCH OF THE OHIO AND MID MS RIVER VALLEY AS A
SFC FRONTAL SYSTEM WAFFLES BACK AND FORTH ACROSS THE REGION.
STRONG/SEVERE THUNDERSTORMS DURING THE NIGHT HAVE LEFT A COUPLE
INCHES OF RAINFALL OVER PORTIONS OF SOUTHERN ILLINOIS AND
SOUTHWEST INDIANA...NOT TO MENTION POSSIBLE TORNADOES...ESP FROM
WEBSTER AND DAVIESS COUNTIES KENTUCKY.
QUASI STATIONARY BOUNDARY SET UP WILL BE THE KEY TO WHERE THE
HEAVIEST RAINFALL AND SEVERE STORM POTENTIAL SETS UP. AREAS ALONG
AND NORTH OF THE SFC FRONT WILL STAND THE BEST CHC OF WIDE SPREAD
HEAVY RAINFALL THROUGH TONIGHT...WHICH NOW LOOKS TO BE NORTH OF A
MURRAY KY TO GREENVILLE KY LINE. THUS WILL EXTEND THE CURRENT
FLASH FLOOD WATCH THROUGH TONIGHT FOR THOSE LOCATIONS...THO
FLOODING CHANCES INCREASE RAPIDLY AS ONE MOVES NORTHWEST OF THE
OHIO RIVER.
ALONG AND SOUTH OF THE WARM FRONT....ACTIVITY MAY BE MORE
SCATTERED IN NATURE...BUT THIS IS WHERE THE GREATEST INSTABILITY
WILL BE LOCATED...ALONG WITH VERY RICH MOISTURE LEVELS.
THUS...ESSENTIALLY ALL OF THE FORECAST AREA...ESP SOUTH OF THE I
64 CORRIDOR HAVE BEEN TAGGED WITH A SLIGHT RISK OF SEVERE STORMS
TODAY. ANY OF THOSE STORMS WOULD MAINLY CONTAIN LARGE HAIL AS THE
THREAT...BUT DAMAGING WIND GUSTS AND ISOLATED TORNADOES ARE STILL
POSSIBLE.
THIS SEVERE STORM AND HEAVY RAINFALL RISK WILL REMAIN OVER THE
REGION RIGHT THROUGH MID WEEK...AS ANOTHER NEGATIVELY TILTED H50
SHORT WAVE INTERACTS WITH THE SURFACE FRONT MONDAY OR MONDAY
NIGHT...THEN ANOTHER STRONGER MID LEVEL SHORT WAVE AND ASSOCIATED
COLD FRONT TRY TO FINALLY CLEAN THINGS OUT BY WED OR THU. THIS
LAST FRONT FRONT MAY PRODUCE MORE HEAVY RAINS AND SEVERE
WEATHER...ESP TUE NIGHT. NEEDLESS TO SAY...BY THE TIME ALL IS SAID
AND DONE WED NIGHT OR THU...SOME LOCATIONS OVER THE REGION MAY GET
YET ANOTHER 4 TO 8 INCHES OF RAINFALL...ESP ALONG AND N OF THE
OHIO RIVER.
RIVER ALREADY IN FLOOD...NEEDLESS TO SAY...COULD REACH SOME
HISTORICAL LEVELS IF CURRENT FORECASTS REMAIN CONSISTENT.
&&
.AVIATION...
NUMEROUS THUNDERSTORMS CROSSING THE OHIO RIVER VALLEY THIS
MORNING MAY TAPER OFF SOME BY AFTERNOON...BUT SCT STORM
ACTIVITY...SOME POSSIBLY SEVERE WITH LARGE HAILS AND DAMAGING WINDS
WILL BE POSSIBLE THROUGH THE ENTIRE PERIOD AS A SURFACE FRONT
MEANDERS JUST NORTH OF THE REGION. THERE MAY BE BREAKS OF VFR IN
BETWEEN CONVECTION TODAY...BUT EVEN RAINFREE AREAS COULD SEE 3K
FT TYPE CIG LEVELS.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR BALLARD-CALDWELL-
CARLISLE-CRITTENDEN-DAVIESS-FULTON-GRAVES-HENDERSON-HICKMAN-
HOPKINS-LIVINGSTON-LYON-MARSHALL-MCCRACKEN-MCLEAN-UNION KY-
WEBSTER.
MO...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR BOLLINGER-BUTLER-
CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-
RIPLEY-SCOTT-STODDARD-WAYNE MO.
IL...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR ALEXANDER-EDWARDS-
FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-JOHNSON-
MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-WAYNE
IL-WHITE-WILLIAMSON.
IN...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR GIBSON-PIKE-POSEY-
SPENCER-VANDERBURGH-WARRICK.
&&
MEFFERTHazardous weather outlook, Apr 23, 9:52 AM CST, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1052 AM CDT SAT APR 23 2011
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-241000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1052 AM CDT SAT APR 23 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS THIS AFTERNOON AND
TONIGHT...ALONG AND SOUTH OF A LINE FROM NEAR MARBLE HILL
MISSOURI TO NEAR EVANSVILLE INDIANA. THE PRIMARY CONCERNS WILL BE
LARGE AND DAMAGING WINDS.
HEAVY RAINFALL AND FLASH FLOODING WILL BE THE PRIMARY CONCERN
THROUGH TONIGHT...AS ROUNDS OF SHOWERS AND THUNDERSTORMS PROGRESS
ALONG STATIONARY FRONTAL ZONE DRAPED ACROSS NORTHERN PORTIONS OF
THE AREA.
MOST AREA RIVERS ARE ALREADY EXPERIENCING FLOODING...AND LEVELS
WILL ONLY BE GOING UP WITH THE ADDITIONAL RAINFALL. PLEASE REFER
OUR RIVER FLOOD PRODUCTS AT
HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=PAH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL PERSIST INTO THROUGH
THE WEEKEND AND INTO NEXT WEEK...AS A FRONTAL BOUNDARY REMAINS
STATIONARY ACROSS THE REGION. THE MAIN SEVERE THREAT SUNDAY
WILL BE DAMAGING WINDS AND LARGE HAIL. ALTHOUGH AN ISOLATED
TORNADO CAN NOT BE RULED OUT. SEVERE WEATHER WILL BE MOST LIKELY
DURING THE HEAT OF THE DAY AND INTO THE EVENING.
SEVERE WEATHER WILL BE MORE LIKELY LATE MONDAY AND MONDAY NIGHT
AND AGAIN TUESDAY NIGHT...AS A PAIR OF SIGNIFICANT UPPER LEVEL
STORM SYSTEMS MOVE THROUGH THE REGION. LARGE HAIL...DAMAGING
WINDS...AND TORNADOES WILL BE POSSIBLE.
HEAVY RAINFALL AND FLASH FLOODING WILL CONTINUE SUNDAY THROUGH
WEDNESDAY. FLOODING PROBLEMS WILL CONTINUE TO MOUNT WITH EACH
ROUND OF SHOWERS AND STORMS. ADDITIONAL RAINFALL TOTALS FROM
TODAY THROUGH MID WEEK ARE PROJECTED TO FOUR TO EIGHT INCHES.
MOST AREA RIVERS ARE ALREADY EXPERIENCING FLOODING...AND LEVELS
WILL ONLY BE GOING UP WITH THE ADDITIONAL RAINFALL. PLEASE REFER
OUR RIVER FLOOD PRODUCTS AT
HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=PAH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED THIS WEEKEND...AND WILL BE
MOST LIKELY LATE MONDAY AND MONDAY NIGHT...AND AGAIN TUESDAY.
DRS
In the hours before
Special weather statement, Apr 23, 10:49 AM CST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1149 AM CDT SAT APR 23 2011
MOZ100-107>109-231730-
WAYNE MO-CARTER MO-BUTLER MO-RIPLEY MO-
1149 AM CDT SAT APR 23 2011
...SIGNIFICANT WEATHER ADVISORY FOR RIPLEY...BUTLER...CARTER AND
WAYNE COUNTIES IN SOUTHEAST MISSOURI UNTIL 1230 PM CDT...
AT 1146 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH DIME SIZE HAIL...AND STRONG WINDS AROUND 40
MPH. THIS STORM WAS LOCATED NEAR HANDY...MOVING EAST AT 45 MPH.
LOCATIONS THAT MAY BE IMPACTED INCLUDE BRIAR...VAN BUREN...
DONIPHAN...ELLSINORE...NAYLOR...FAIRDEALING...PIEDMONT...
NEELYVILLE...SAM A BAKER STATE PARK...WAPPAPELLO LAKE AREA...
POPLAR BLUFF...AND GREENVILLE.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM AS WELL. THIS STORM
WILL PRODUCE VERY HEAVY RAIN...WHICH MAY RESULT IN STANDING WATER ON
AREA ROADS. WATER LEVELS IN SMALL CREEKS...STREAMS AND IN DITCHES MAY
RISE QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS.
Special weather statement, Apr 23, 11:42 AM CST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1242 PM CDT SAT APR 23 2011
MOZ086-100-109-110-231830-
STODDARD MO-WAYNE MO-BOLLINGER MO-BUTLER MO-
1242 PM CDT SAT APR 23 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BUTLER...SOUTHERN
BOLLINGER...SOUTHEASTERN WAYNE AND STODDARD COUNTIES IN SOUTHEAST
MISSOURI UNTIL 130 PM CDT...
AT 1237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS WITH DIME SIZE HAIL...AND VERY STRONG
WINDS AROUND 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES EAST OF WILLIAMSVILLE TO 8 MILES NORTHWEST OF
QULIN...MOVING EAST NORTHEAST AT 45 MPH.
LOCATIONS THAT MAY BE IMPACTED INCLUDE GREENVILLE...WAPPAPELLO LAKE
AREA...PUXICO...DUDLEY...BERNIE...ZALMA...DEXTER...BLOOMFIELD...
ADVANCE AND MARBLE HILL.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM AS WELL. THIS STORM
WILL PRODUCE VERY HEAVY RAIN...WHICH MAY RESULT IN STANDING WATER ON
AREA ROADS. WATER LEVELS IN SMALL CREEKS...STREAMS AND IN DITCHES MAY
RISE QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS.
Special weather statement, Apr 23, 12:31 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
131 PM CDT SAT APR 23 2011
ILZ092-093-MOZ087-110>112-114-231915-
PULASKI IL-ALEXANDER IL-STODDARD MO-SCOTT MO-CAPE GIRARDEAU MO-
MISSISSIPPI MO-NEW MADRID MO-
131 PM CDT SAT APR 23 2011
...SIGNIFICANT WEATHER ADVISORY FOR ALEXANDER AND PULASKI COUNTIES IN
SOUTHERN ILLINOIS...AND NEW MADRID...MISSISSIPPI...SOUTHERN CAPE
GIRARDEAU...SCOTT AND EASTERN STODDARD COUNTIES IN SOUTHEAST MISSOURI
UNTIL 215 PM CDT...
AT 130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS WITH PEA TO DIME SIZE HAIL...AND VERY
STRONG WINDS AROUND 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES WEST OF ORAN TO 9 MILES SOUTHWEST OF BERNIE...
MOVING EAST AT 45 MPH.
LOCATIONS THAT MAY BE IMPACTED INCLUDE CHAFFEE...SCOTT CITY...
PORTAGEVILLE...SIKESTON...OLIVE BRANCH...MARSTON...MATTHEWS...
TAMMS...NEW MADRID...CHARLESTON...CAIRO...WYATT...EAST PRAIRIE AND
ANNISTON.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM AS WELL. THIS STORM
WILL PRODUCE VERY HEAVY RAIN...WHICH MAY RESULT IN STANDING WATER ON
AREA ROADS. WATER LEVELS IN SMALL CREEKS...STREAMS AND IN DITCHES MAY
RISE QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS.
Special weather statement, Apr 23, 1:17 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
217 PM CDT SAT APR 23 2011
ILZ088>090-092>094-KYZ002>006-MOZ112-232000-
PULASKI IL-ALEXANDER IL-MASSAC IL-JOHNSON IL-UNION IL-POPE IL-
BALLARD KY-MCCRACKEN KY-CARLISLE KY-GRAVES KY-HICKMAN KY-
MISSISSIPPI MO-
217 PM CDT SAT APR 23 2011
...SIGNIFICANT WEATHER ADVISORY FOR POPE...SOUTHEASTERN UNION...
JOHNSON...MASSAC...EASTERN ALEXANDER AND PULASKI COUNTIES IN
SOUTHERN ILLINOIS...AND HICKMAN...GRAVES...CARLISLE...MCCRACKEN AND
BALLARD COUNTIES IN WESTERN KENTUCKY...AND MISSISSIPPI COUNTY IN
SOUTHEAST MISSOURI UNTIL 300 PM CDT...
AT 211 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS WITH PEA TO DIME SIZE HAIL...AND VERY
STRONG WINDS AROUND 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DONGOLA TO 6 MILES SOUTHWEST OF EAST PRAIRIE...MOVING
EAST AT 45 MPH.
LOCATIONS THAT MAY BE IMPACTED INCLUDE CHARLESTON...CAIRO...ULLIN...
VIENNA...GOLCONDA...METROPOLIS...LA CENTER...PADUCAH...BARDWELL...
LOVELACEVILLE...AND SYMSONIA.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM AS WELL. THIS STORM
WILL PRODUCE VERY HEAVY RAIN...WHICH MAY RESULT IN STANDING WATER ON
AREA ROADS. WATER LEVELS IN SMALL CREEKS...STREAMS AND IN DITCHES MAY
RISE QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS.
Event by event
4 funnel cloud, 3 hail, 2 tornado, 2 thunderstorm wind, 2 flash flood, 1 heavy rain. Local standard time, as filed.
Tornado, Ballard
- When
- April 23, 1:29 PM CST to 1:32 PM CST
- Where
- Ballard County, 0.3 mi W of Barlow to 1.3 mi E of Barlow
- Rating
- EF1
- Path length
- 1.6 mi
- Path width
- 80 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 37.050, -89.055
Part of a metal wall was damaged at a maintenance building. The roof was blown off a storage building at the city hall. Three power poles were snapped, which cut power to the city water plant. There was roof damage to a barn. A large tree fell on a home and two mobile homes. A carport landed up in a tree. There was minor roof damage on two homes and a carport. Several large trees were uprooted and snapped. Peak winds were estimated near 100 mph. The average path width was 65 yards.
Tornado, Carlisle
- When
- April 23, 1:30 PM CST to 1:35 PM CST
- Where
- Carlisle County, 1 mi NW of Bardwell to 3 mi SE of Bardwell
- Rating
- EF2
- Path length
- 4 mi
- Path width
- 450 yd
- Injuries
- 2 direct, 0 indirect
- Property damage
- $2.0 million
- Reported by
- NWS Storm Survey
- Coordinates
- 36.880, -89.033
The brunt of the damage occurred in the downtown area of Bardwell. One steel building was destroyed. Entire walls were demolished on older two-story brick buildings used as businesses. Several of the damaged buildings were deemed a total loss and were demolished. Approximately thirty large trees were uprooted, and about a hundred smaller trees were broken off or uprooted. More than a dozen wooden power poles were broken off. Two-by-six and two-by-four boards were driven into steel rooftops, walls of homes, and into the ground. Rooftops (including decking) were partially or completely torn off twenty homes and businesses. About fifty windows were blown out. Debris from the brick buildings blocked U.S. Highway 51 and several secondary roads, temporarily closing the roads. The tornado was witnessed by trained spotters. There were two minor injuries. About one million dollars damage occurred to an historic church. Peak winds were estimated near 120 mph. The average path width was about 450 yards.
Thunderstorm Wind, McCracken
- When
- April 23, 1:50 PM CST to 1:55 PM CST
- Where
- McCracken County, (Pah)barkley Arpt Pa to West Paducah
- Measured
- 69 kt (79 mph) measured gust
- Property damage
- $25,000
- Reported by
- ASOS
- Coordinates
- 37.070, -88.770
A gust to 79 mph was measured by automated observing equipment at Barkley Regional Airport. A 40-foot tall ham radio tower was blown down about a mile east of the airport. Tree damage was reported throughout the area. Underpinning was damaged on several mobile homes.
Funnel Cloud, McCracken
- When
- April 23, 1:55 PM CST
- Where
- McCracken County, 0.69 mi S of Reidland
- Reported by
- Trained Spotter
- Coordinates
- 37.010, -88.530
Thunderstorm Wind, McCracken
- When
- April 23, 1:55 PM CST to 2:00 PM CST
- Where
- McCracken County, 0.75 mi WNW of Avondale Hgts to 0.99 mi ESE of Paducah
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 37.073, -88.683
Four telephone poles were snapped along a side street in the city. An off-duty meteorologist estimated wind gusts up to 80 mph on the west side of the city, with debris flying in the air. Trees were blown down throughout the city, including at least one that fell on a car and another that fell on a building.
Funnel Cloud, Lyon
- When
- April 23, 2:35 PM CST to 2:37 PM CST
- Where
- Lyon County, 0.88 mi SE of Kuttawa to Eddyville
- Reported by
- Law Enforcement
- Coordinates
- 37.060, -88.110
A funnel cloud with rotation was reported by state police on Interstate 24 at the Kuttawa exit. Other reports of the funnel cloud were received from Eddyville and the Eddy Creek area.
Hail, Lyon
- When
- April 23, 2:38 PM CST
- Where
- Lyon County, 2.06 mi SE of Eddyville
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.027, -88.046
Golf-ball hail was reported at the state penitentiary.
Hail, Calloway
- When
- April 23, 2:39 PM CST
- Where
- Calloway County, 1.88 mi W of Almo
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.697, -88.304
Funnel Cloud, Hopkins
- When
- April 23, 3:13 PM CST
- Where
- Hopkins County, 4 mi ENE of Madisonville
- Reported by
- Trained Spotter
- Coordinates
- 37.352, -87.433
Funnel Cloud, McLean
- When
- April 23, 3:28 PM CST
- Where
- McLean County, 2.74 mi WSW of Buttonberry
- Reported by
- Trained Spotter
- Coordinates
- 37.432, -87.214
The funnel cloud was reported between Sacramento and Island. The funnel was observed from Mclean County as well as from northern Muhlenberg County near Bremen.
Hail, Muhlenberg
- When
- April 23, 3:49 PM CST to 3:55 PM CST
- Where
- Muhlenberg County, 0.69 mi N of Greenville to Beech Creek
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.210, -87.180
Flash Flood, Union
- When
- April 23, 6:00 PM CST to April 24, 8:00 AM CST
- Where
- Union County, Waverly to 1.66 mi E of Morganfield Arpt
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.720, -87.820
U.S. Highway 60 was flooded about a mile west of the Henderson County line. Kentucky Highways 760 and 492 were closed in places.
Heavy Rain, Calloway
- When
- April 23, 6:00 PM CST to 8:00 PM CST
- Where
- Calloway County, 0.39 mi WNW of Coldwater
- Reported by
- Newspaper
- Coordinates
- 36.651, -88.457
Several fishermen were stranded at a rising creek near Kentucky Highway 1836. They were unable to cross the creek after the heavy rain raised creek levels. The county rescue squad used an inflatable boat to rescue them.
Flash Flood, Henderson
- When
- April 24, 2:00 AM CST to 8:00 AM CST
- Where
- Henderson County, Corydon to 1.76 mi NW of Corydon
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.730, -87.700
Numerous roads were flooded and closed, including some main arteries such as U.S. Highway 60 between Corydon and Waverly.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Illinois, April 23 to 24, 2011$1.1 million · EF2 · 5 events
- Flooding in Arkansas, April 23 to 30, 2011$3.4 million · 20 events
- Tornado and Hail in Texas, April 23, 2011$320,000 · EF0 · 45 events
- Tornadoes and Flash Flood in Missouri, April 23 to 24, 2011$515,000 · EF1 · 11 events
- Tornado and Hail in Arkansas, April 23, 2011$500,000 · EF1 · 3 events
- Tornadoes and Flash Flooding in Kentucky, April 23, 2011$167,000 · EF1 · 16 events
- Hail in Missouri, April 23, 2011$90,000 · 2.5 in hail · 23 events
- Damaging Winds in West Virginia, April 23, 2011$56,000 · 50 kt wind · 15 events
- Flood and Damaging Winds in Kentucky, April 23, 2011$57,000 · 50 kt wind · 7 events
- Tornado and Flash Flooding in Kentucky, April 23, 2011EF0 · 32 events
- Flash Flooding in Indiana, April 23, 2011$22,000 · 3 events
- Flash Flooding and Damaging Wind in Ohio, April 23, 2011$20,000 · 50 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 289999, 289995, 289992, 289983, 289993, 289984, 289987, 290001, 289985, 289986, 289988, 296543, 296684, 296541.